U.S. doctors online nowAsk doctors free
Belgium
A 27-year-old male asked:

Hi, my doctor prescribe me 5 mg of testosterone propionate, in pills, to care a diminution of my libido. is there a risk i feel "down" if stop ?

1 doctor answer2 doctors weighed in
Dr. Alan Feldman
Endocrinology 41 years experience
Many risks: You should not be on testosterone unless you have been documented to have a low testosterone level, and have had some evaluation to see why it is low. If testosterone is needed it should be through a topical gel or injection, not by mouth. Testosterone by mouth is associated with liver problems. There are many causes for low libido, at your age, low testosterone is unlikely to be the cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 25, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.